Friday, October 24, 2014
Just Diagnosed with Cancer? Chat with Experts

Monday, August 17, 2009 laura1961, Community Member, asks

Q: Breast Cancer and Seroquel

I was recently treated for breast cancer. i have been prescribed seroquel for sleeping problems. I have heard that this drug can cause breast cancer.   I am concerned about taking it. Is there any truth to this? 

Answer This
Answers (1)
PJ Hamel, Health Guide
8/17/09 10:23pm

There's some evidence that Seroquel can increase breast cancer risk in animals, but this connection hasn't been shown in humans. Just make sure your oncologist knows that you've been prescribed Seroquel (in case your PCP prescribed it); s/he wouldn't put you in danger by prescribing anything that would promote the return of your cancer. Good luck - PJH

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By laura1961, Community Member— Last Modified: 12/24/10, First Published: 08/17/09